PDA

View Full Version : med side effect question



chickie
01-23-2010, 12:56 PM
Years ago, I was on prozac for a serious depression. Side effects were tolerable. Years later, I was put on it again, at a milder dose for severe PMS. It's effectiveness kind of wore off and I stopped taking it.

Fast forward to late last year when I started having panic attacks and daily anxiety because of my boyfriend's health. First I was put on zoloft. Some of the side effects were tolerable and I knew that most would settle down and would fade into the background. However, one developed after I started increasing my dosage, as prescribed, and was a complete deal breaker. I have genital herpes and the zoloft was setting off outbreaks. Like, 6 solid weeks of an outbreak. I was out of my mind, it gave me more anxiety than the meds were supposed to fix so I asked the doctor to switch. In the meantime, I did lots of google searches and only saw it mentioned on the web once or twice that others had a similar side effect. In fact, my doctor wasn't even sure I knew what I was talking about.

I got a different doctor and am now on celexa. The day I started increasing my dosage as prescribed, bam. Early warning signs of herpes outbreak. What I did, rather than overreact and just try and hop to yet another drug was to cut the second pill, the one that would increase my dose, in half. So I'm taking 15mg, instead of 20mg. The warning signs of an outbreak are at a low level, but still there nonetheless. I've started taking some lysine to help (I needed far more than what was a safe dose to help when I was on the zoloft, went on a prescription to help suppress the outbreaks, which didn't really work).

It's too early to tell if this will be one of the side effects that will just taper off after a few months. My question is this: since I've been able to find so little about this as a side effect on my google searches, I wanted to ask here if anyone else has had anything similar happen? I think my next step might be to call a clinic at the nearby research hospital that specializes in STD research and treatment and ask them. Other than that, I'm at a loss. If I can't find a med that doesn't trigger herpes outbreaks, I'm at a complete standstill.

Sooti
11-26-2010, 06:07 AM
It could be the stress of starting a new med, I know it's an awful transition but maybe stick with it, even with the outbreaks and see if they don't settle down when you get used to the meds and they have had a chance to work. The stress of anxiety on your body would be a major trigger for the H as well. There are sooooooooo many people on those meds and sooooooooooo many people with H that I'm sure there would be more on the net about it if it was a common trigger. I reckon that's also a good idea to call that clinic and see if there are more reports of it too though, just to ease your mind :)